Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Is atherosclerotic vascular calcifications in the iliac artery bilaterally cause pain in thighs and groin. Have terrible pain

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
is atherosclerotic vascular calcifications in the XXXXXXX iliac artery bilaterally cause pain in the thighs and groin, the reason I ask this is because I am beginning to have terrible pain and I am becoming depressed about it.
Posted Sat, 26 Oct 2013 in General Health
Answered by Dr. Vivek Chail 3 hours later
Brief Answer:
Needs clinical examination by vascular surgeon.

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail.

Iliac artery disease is caused by the narrowing of the arteries leading to the legs. This narrowing can also be called stenosis. It is usually caused by a buildup of fat or calcium deposits called plaque. Over time, this plaque can build to a total blockage of the artery. This is also called atherosclerosis.

It is important to know what is the amount of stenosis in the XXXXXXX iliac artery if any mention has been made in your reports.

When a leg doesn’t receive enough blood flow because of a blockage in an artery, it can cause pain in the lower leg when walking. In severe cases, low blood flow can cause tissue loss.

There are many other causes which might also need to be considered depending on clinical examination findings. I suggest you have a consultation with a vascular surgeon to confirm your diagnosis.

You may send in your report findings concerning bilateral XXXXXXX iliac vascular calcifications if possible.

Hope your query is answered.
Do write back with an update.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor